T.O.P's doctors confirm Big Bang member overdosed on tranquilizers

IMAGE Courtesy of Soompi

Based on a urine test conducted on T.O.P, his doctors concluded that he had "suffered from respiratory depression due to an overdose of prescribed tranquilizers."


The doctors of K-Pop star T.O.P, Choi Seung Hyun in real life, confirmed that the Big Bang rapper overdosed on benzodiazepine, a prescribed drug which fights anxiety.

According to a report by Soompi, a press briefing was held at Ehwa Woman’s University Mokdong Hospital, in Seoul, South Korea, earlier today, June 7, to clarify conflicting reports about T.O.P’s condition.

The doctors described T.O.P's condition when he was brought to the hospital.

“He came on June 6, 2017 at 12:34 p.m. KST.

"He was carried in by three people, with one holding up his upper body while the other two were holding up the lower half of his body."

They continued, “Our emergency medical technicians examined him and found that the patient was between a state of deep sleep and semi-consciousness with contracted pupils and decreased cornea reflection, only showing a reaction to strong stimuli.

"He was also suffering from respiratory failure due to low levels of oxygen and high levels of carbon dioxide.

"We conducted the necessary emergency medical care as we believed he was in critical condition.

"He was admitted to the intensive care unit at 4:50 p.m. KST."

Based on a urine test conducted on T.O.P, his doctors concluded that he had "suffered from respiratory depression due to an overdose of prescribed tranquilizers."

They added, "We made the decision to treat him in the emergency intensive care unit as his condition led to a high occurrence of respiratory failure, which can require intubation if necessary.

"We were able to control his carbon dioxide levels but he is still in a state of severe lethargy."


Stories We Are Tracking

Big Bang's T.O.P. rushed to ICU for alleged drug overdose
Big Bang's T.O.P. rushed to ICU for alleged drug overdose

DRUG OVERDOSE. In a separate report by Koreaboo, it was learned that T.O.P’s urine tests showed that he had overdosed on benzodiazepines.

According to Kaiser Permanente Health, “Benzodiazepine is a type of tranquilizer. Familiar names include Valium and Xanax. 

ADVERTISEMENT - CONTINUE READING BELOW

"Doctors prescribe benzodiazepine medicines to treat anxiety, muscle spasms, sleep disorders, and seizures. Benzodiazepines can be habit-forming and are sometimes used illegally.

"Frequent or high-dosage use of benzodiazepines can lead to abnormal behavior (such as aggression and hostility) and to dependence on the drug."

T.O.P is still in the Intensive Care Unit (ICU) to assure that his condition does not worsen.

One of his doctors said, “It is proper procedure to watch patients who suffer from the side effects of Benzodiazepine at the ICU to make sure they do not suffer from additional symptoms from having high levels of carbon dioxide in the blood stream.

“As far as we can tell, he has not gone into this state, but he is still at a stage where a careful eye must be kept on him.”

The doctor added, “We cannot say exactly how many pills were ingested for [T.O.P] to be in this condition, but we can say he took a lot of pills.

“He is in a very bad state of consciousness and his blood condition is bad as well.

“Although we cannot guarantee how long it will take [for T.O.P] to recover, on average, a healthy person who does not have any other illnesses takes around a week or two to recover.

“He is still not breathing properly but is slowly recovering.

“We plan to treat him psychologically following standard procedure but are unable to at the moment due to his unresponsive state.”

The tests, however, cannot reveal if he took other prescribed drugs, such as antidepressant.

The doctors also clarified earlier reports saying that T.O.P.’s condition had been stabilized.

The said, “We do not know who gave the police statement yesterday, but the carbon dioxide levels in his blood were at a dangerous level.

ADVERTISEMENT - CONTINUE READING BELOW

“We continued to run tests on him, and although he had not significantly improved, he was gradually coming down to the point that we did not have to take drastic measures.

"Not being responsive is a highly alarming situation in a patient but even someone being very drunk is described as not 100 percent conscious.

“Medically, both are sound to describe the situations at hand.”


WE RECOMMEND


FROM THE SUMMIT MEDIA NETWORK


SPONSORED CONTENT


COMMENTS

Loading comments

THIS JUST IN